Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 40, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at May 21, 2017, 4:01 PM EDT. It took effect at May 21, 2017, 8:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2017, 4:01 PM EDT (20:01 UTC)
- In effect from
- May 21, 2017, 8:00 PM EDT
- Expired
- May 22, 2017, 11:00 AM EDT
- In force
- 15 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
001 WHUS73 KIWX 212001 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 401 PM EDT SUN MAY 21 2017 LMZ043-046-220415- /O.NEW.KIWX.SC.Y.0040.170522T0000Z-170522T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 401 PM EDT SUN MAY 21 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 11 AM EDT MONDAY. * WINDS...WEST 15 TO 25 KNOTS OVERNIGHT, BACKING SOUTHWEST 10 TO 20 KNOTS MONDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
474 WHUS73 KIWX 220155 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 955 PM EDT SUN MAY 21 2017 LMZ043-046-221000- /O.CON.KIWX.SC.Y.0040.000000T0000Z-170522T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 955 PM EDT SUN MAY 21 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY... * WINDS...WEST 15 TO 25 KNOTS OVERNIGHT, BACKING SOUTHWEST 10 TO 20 KNOTS MONDAY. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
914 WHUS73 KIWX 220825 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 AM EDT MON MAY 22 2017 LMZ043-046-221500- /O.CON.KIWX.SC.Y.0040.000000T0000Z-170522T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 AM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WINDS...SOUTHWEST 10 TO 20 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
693 WHUS73 KIWX 221451 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1051 AM EDT MON MAY 22 2017 LMZ043-046-221600- /O.EXP.KIWX.SC.Y.0040.000000T0000Z-170522T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1051 AM EDT MON MAY 22 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at May 21, 1:53 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 21, 1:53 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 153 PM EDT Sun May 21 2017 .SYNOPSIS... Issued at 130 PM EDT Sun May 21 2017 A cold front and collocated showers exit the region during the afternoon allowing for some breaks in the clouds heading into tonight. Dry conditions are expected tonight and Monday as high pressure moves into the region. However, another low pressure system returns for Tuesday and Wednesday resulting in showers and possibly some thunder. Rain is still possible Thursday, but to a lesser extent as the system finally exits the area. Lows tonight will be able to fall into the upper 40s, but highs will rebound into the upper 60s to low 70s on Monday and Tuesday. Wednesday and Thursday will have below normal highs only reaching the mid to upper 60s before temps finally rebound into the 70s and possibly into the 80s for the weekend. && .UPDATE... Issued at 1042 AM EDT Sun May 21 2017 Update issued to more succinctly capture narrow frontally forced convection. So far relatively shallow cells, quite limited pulse/flash activity past hour, however additional modest upstream destabilization along with 40-50m/12 hour height falls should be sufficient to get increase in depth for more potential isolated lightning flashes. Wrap around moisture progressively filling in across northeast IL and will increase cloud coverage with a partial blend towards latest hi-res model trends. Quick eastward progression of the linear convection/cloud coverage requiring downward trend to temps as well. && .SHORT TERM...(Today and Tonight) Issued at 454 AM EDT Sun May 21 2017 The cold front will move across the area today, bringing an end to the showers and storms. Some storms are possible, but the storms are not expected to reach severe limits given limited instability. Little additional rainfall is expected over the areas that had heavier rain last night. && .LONG TERM...(Monday through Saturday) Issued at 454 AM EDT Sun May 21 2017 After a break in the rainy weather Monday, another round of rain is expected during the middle of the week as a strong impulse drops into the long wave pattern over eastern North America. For this package, have favored a GFS solution of an upper low cutting off around or north of the Ohio River Wednesday night. Rainfall amounts from this next system could range from half an inch to an inch and a half by Thursday morning. It looks like temperatures will be held in the low 60s Wednesday given clouds and rain. The upper level winds should become more southwest by late in the week and allow temperatures to rise well into the 70s and possibly into the 80s this upcoming weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon) Issued at 130 PM EDT Sun May 21 2017 Cold front pushes out of the area during the afternoon changing wind direction, scouring out moisture and allowing for some wind gusts this afternoon. Conditions are back into VFR for this afternoon. However, will have to watch a 700mb trough move through between 00z and 06z tonight for a reduction back to MVFR before conditions improve to VFR again for Monday. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && UPDATE...Murphy SYNOPSIS...Roller SHORT TERM...Skipper LONG TERM...Skipper AVIATION...Roller Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, May 21, 5:41 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 541 AM EDT Sun May 21 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-220945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 541 AM EDT Sun May 21 2017 /441 AM CDT Sun May 21 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight There is a chance for thunderstorms today. The storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-220945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 541 AM EDT Sun May 21 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Small craft advisory conditions are possible tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:38 PM EDT | Special Weather Statement | IWX | Cass | 22 min |
| May 20, 8:48 PM EDT | Areal Flood Advisory | IWX | Cass, Pulaski, White | 6 hr |
| May 20, 9:12 PM EDT | Special Weather Statement | IWX | Miami | 33 min |
| May 20, 9:35 PM EDT | Special Weather Statement | IWX | Fulton | 25 min |
| May 20, 9:43 PM EDT | Areal Flood Advisory | IWX | Cass, Elkhart, Fulton, Kosciusko, Marshall, Saint Joseph | 6 hr |
| May 20, 9:53 PM EDT | Flash Flood Warning | IWX | Fulton, Marshall | 3 hr |
| May 20, 9:58 PM EDT | Special Weather Statement | IWX | Wabash | 32 min |
| May 20, 10:00 PM EDT | Areal Flood Advisory | IWX | Elkhart, LaGrange | 3 hr |
| May 20, 10:23 PM EDT | Flash Flood Warning | IWX | Elkhart, Kosciusko | 3 hr |
| May 20, 10:33 PM EDT | Areal Flood Advisory | IWX | Grant, Huntington, Miami, Wabash | 5 hr |
| May 20, 10:41 PM EDT | Special Weather Statement | IWX | Huntington | 34 min |
| May 20, 11:25 PM EDT | Special Weather Statement | IWX | Huntington, LaGrange, Noble, Steuben, Whitley | 65 min |
| May 21, 2:29 AM EDT | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 48 hr |
| May 21, 4:21 AM EDT | River Flood Warning | IWX | Cass, Miami, Wabash | 47 hr |
| May 21, 6:05 AM EDT | River Flood Warning | IWX | Noble | 21 days |
| May 21, 8:59 AM EDT | River Flood Watch | IWX | Carroll, White | 24 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.